On the geometry of a four-parameter rational planar system of difference equations

Aaron S. Clark, Jacob Weiss

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In this paper, we consider geometric aspects of a rational, planar system of difference equations defined on the open first quadrant and whose behaviour is governed by four independent, non-negative parameters. This system, indexed as (23, 23) in the notation of Ladas (Open problems and conjectures, J. Differential Equ. Appl. 15(3) 2009, pp. 303-323), is one of the 200 systems from Ladas about which little is known. Using geometric techniques, we answer several questions concerning the behaviour of this system.

Original languageEnglish (US)
Pages (from-to)509-524
Number of pages16
JournalJournal of Difference Equations and Applications
Volume18
Issue number3
DOIs
StatePublished - Mar 1 2012

Fingerprint

System of Difference Equations
Difference equations
Geometry
Quadrant
Notation
Open Problems
Non-negative

Keywords

  • difference equation
  • planar system
  • rational difference equation

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory
  • Applied Mathematics

Cite this

On the geometry of a four-parameter rational planar system of difference equations. / Clark, Aaron S.; Weiss, Jacob.

In: Journal of Difference Equations and Applications, Vol. 18, No. 3, 01.03.2012, p. 509-524.

Research output: Contribution to journalArticle

@article{ce773214c3c3456dbbc4a012e9307095,
title = "On the geometry of a four-parameter rational planar system of difference equations",
abstract = "In this paper, we consider geometric aspects of a rational, planar system of difference equations defined on the open first quadrant and whose behaviour is governed by four independent, non-negative parameters. This system, indexed as (23, 23) in the notation of Ladas (Open problems and conjectures, J. Differential Equ. Appl. 15(3) 2009, pp. 303-323), is one of the 200 systems from Ladas about which little is known. Using geometric techniques, we answer several questions concerning the behaviour of this system.",
keywords = "difference equation, planar system, rational difference equation",
author = "Clark, {Aaron S.} and Jacob Weiss",
year = "2012",
month = "3",
day = "1",
doi = "10.1080/10236198.2010.510521",
language = "English (US)",
volume = "18",
pages = "509--524",
journal = "Journal of Difference Equations and Applications",
issn = "1023-6198",
publisher = "Taylor and Francis Ltd.",
number = "3",

}

TY - JOUR

T1 - On the geometry of a four-parameter rational planar system of difference equations

AU - Clark, Aaron S.

AU - Weiss, Jacob

PY - 2012/3/1

Y1 - 2012/3/1

N2 - In this paper, we consider geometric aspects of a rational, planar system of difference equations defined on the open first quadrant and whose behaviour is governed by four independent, non-negative parameters. This system, indexed as (23, 23) in the notation of Ladas (Open problems and conjectures, J. Differential Equ. Appl. 15(3) 2009, pp. 303-323), is one of the 200 systems from Ladas about which little is known. Using geometric techniques, we answer several questions concerning the behaviour of this system.

AB - In this paper, we consider geometric aspects of a rational, planar system of difference equations defined on the open first quadrant and whose behaviour is governed by four independent, non-negative parameters. This system, indexed as (23, 23) in the notation of Ladas (Open problems and conjectures, J. Differential Equ. Appl. 15(3) 2009, pp. 303-323), is one of the 200 systems from Ladas about which little is known. Using geometric techniques, we answer several questions concerning the behaviour of this system.

KW - difference equation

KW - planar system

KW - rational difference equation

UR - http://www.scopus.com/inward/record.url?scp=84859360238&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84859360238&partnerID=8YFLogxK

U2 - 10.1080/10236198.2010.510521

DO - 10.1080/10236198.2010.510521

M3 - Article

AN - SCOPUS:84859360238

VL - 18

SP - 509

EP - 524

JO - Journal of Difference Equations and Applications

JF - Journal of Difference Equations and Applications

SN - 1023-6198

IS - 3

ER -